I was just prescribed Librax for chronic gastritis. I went to a new doctor at a university hospital and had one of the most positive experiences in my life. He listened, took pages and pages of notes, gave me a total examination. His conclusion after reading my past reports, listening to me, etc., is that my condition is not caused by too much acid production. So the PPI's I've been taking for the last 8 yrs off and on has only made my condition worse. His feeling is I have a gastric emptying issue, not an acid production issue. He prescribed Librax - when I asked what type of drug it is, he explained in layman terms that it's a tranquilizer for my stomach. I spent 1.5 hours with him so I'm giving a very basic explanation of what we talked about.
The Librax has been a miracle for me - I haven't had pain or discomfort for almost ten days now. I feel so normal I could cry with joy - I never thought I would feel good again.
I'll be talking to him next week - I took my pathology slides to him from my last scope and he wants his pathologist to look at them. He said after that, we'll talk and I should try the Librax for a few weeks before we schedule time on the phone.
The only side effect I have is I get tired more.
Does anyone have any familiarity with this drug and is it safe to take long term. Of course, I'll ask him these questions becuase I don't want to take any drug forever. I still need to follow a sensible diet eliminmating coffee and spicey foods, etc. He wants me to use common sense, if it bothers me, don't eat or drink it. Any comments?
You mentioned a gastric emptying issue. Ask your doctor about a gastric emptying test. There may be other medications that would be helpful. I have delayed stomach emptying (gastroparesis), and it causes nausea, bloating, etc. A miserable feeling.
I am glad you found some relief with the Librax. If you have stomach motility disorder, there are foods you should avoid, and diet is very important. Since you seem to be doing ok, I wouldn't worry about it for now, but ask about the test.
My experience with Librax is minimal, but I do know that it is a benzodiazapene mixed with an anti-spasmodic. A tranquilizer sometimes perscribed for anxiety related gastro issues such as IBS. It is addictive and has to be weaned off at some point. Withdrawal can be quite severe if not done correctly. It was suggested to me by a specialist but my GP did not want me taking it. If it has offered you relief, then you should take it, with this in mind. It's better than suffering!
I have been taking Librax since August of this year. My Gastro prescribed it to me for IBS. I was given some strick warnings by the pharmacist about dizziness, fatigue, the fact that it is a "strong" medication, it is addictive and it stays in your system for a long time. I was so paranoid about it I almost did bother taking it. I did finally convince my self to start it.
I really don't feel like it is helping me all that much right now, but I'm not sure. My medications have been changed around so much that if I went off it I may find a huge difference.
Because of the side effects that I had read about and the "addictive" issue (I understand it is both physically and psychologically addictive) I talked to my surgeon about it. He had some material in his waiting room about IBS and I decided to bring it up with him. I explained that I just wanted a second opinion. I didn't want to pit one doctor against the other. I had done some research and wanted his honest opinion on it so I could be informed.
He bascially told me not to worry about the "addictive" issues of the drug if it helps. He said a lot of people don't like to take it because it is a form of an anti-anxiety drug and they don't like the stigma that goes with it. It is also an anti-spasmodic and he explained that what they try to do with IBS is keep your gastro system relaxed and keep the spasms to a minimum so that the pain is kept to a minimum.
I was lucky as far as side effects. I did find the first month to be tough as far as feeling tired. It was all I could do to get through a day at work without feeling like I was going to nodd off. I ended up in the hospital and my general physician wanted to increase my dosage to 5X a day. I told him there was no way I could function while taking this medicine 5X a day. I would have been in a coma. He finally agreed to 4X a day. My Gasstro has changed it back to 3X a day and the tiredness seems like it has leveled off.
I'm basically one of those people who feel like if it helps I don't care what it is I'll do it. I told my surgeon I'd drink gasoline everyday if it meant that the pain would go away. I have taken "addictive" medications in the past and have never had a problem coming off of them. Usually you have to be careful and follow the doctor's instructions and come off of them by gradually cutting them back (I learned that one the hard way), but I've come off 4-5 "addictive" medications once the problem had been solved and never looked back - so if it works for you I'd seriously consider sticking with it.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.